Texas, 2003Flash Flood in Texas, October 7, 2003
October 7, 2003 · NWS BRO · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Oct 7, 1:40 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 7, 1:40 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CDT TUE OCT 7 2003
.DISCUSSION...A SEA BREEZE CONVERGENCE BOUNDARY IS ACTIVE ONCE AGAIN
OVER THE EASTERN TIER OF THE COUNTY WARNING AREA...PRODUCING HEAVY
SHOWERS WITHIN 100 MILES OF THE COAST. THE SEA BREEZE SHOWER BAND
HAS BEGUN TO SLIDE WEST AND THIS MOVEMENT SHOULD PRECLUDE SERIOUS
FLOODING...ALTHOUGH ONE HOUR RAINFALL RATES WITHIN THE SHOWERS ARE
REACHING A RESPECTABLE TWO INCHES AN HOUR.
THE MODELS HAVE SLOWED THE ANTICIPATED PROGRESSION OF OLAF THROUGH
MEXICO. A MUCH MORE REALISTIC SCENARIO IS PRESENTED NOW...EVEN FROM
THE CONVECTIVE FEEDBACK PRONE AVN. JET DYNAMICS IN THE 12Z MODEL
RUNS APPEAR LESS FAVORABLE NOW AS WELL...WITH A WEAKER JET THAT IS
PLACED FURTHER NORTHEAST. THUS WILL AVOID STRONG THUNDERSTORM
NOMENCLATURE TOMORROW. CURRENT POPS LOOK REASONABLE...WITH
SHOWERS AND THUNDERSTORMS LIKELY FOR THE NEXT TWO DAYS. FLOODING
WILL BECOME A SIGNIFICANTLY GREATER RISK BY FRIDAY AS SEA BREEZE
BOUNDARIES RE-ESTABLISH THEMSELVES WITHIN THE CURRENT LIGHT WIND
REGIME EACH DAY. THE GFS CONTINUES TO INDICATE COLD FRONT ARRIVAL
AT THE SURFACE ON SUNDAY...DRYING THINGS OUT FOR NEXT WEEK. TIMING
WILL LIKELY CHANGE AGAIN BEFORE THEN.
&&
.MARINE...AT 1 PM BUOY 020 REPORTED SOUTHEAST WINDS AT 14 KNOTS WITH
GUSTS TO 16 KNOTS AND SEAS AT 3 FEET 6 SECONDS. A HIGH PRESSURE
RIDGE EXTENDING INTO SOUTHEASTERN TEXAS COUPLED WITH A LOW PRESSURE
AREA OVER THE SOUTHWESTERN GULF OF MEXICO ARE GENERATING LIGHT TO
MODERATE SOUTHEASTERLY WINDS ACROSS THE MARINE AREAS. AN AMPLE
SUPPLY OF LOW LEVEL MOISTURE HAS RESULTED IN SCATTERED SHOWERS WITH
A FEW EMBEDDED THUNDERSTORMS OVER THE COASTAL WATERS. LIGHT TO
MODERATE EASTERLY WINDS AND SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. WINDS ARE
EXPECTED TO TURN NORTHEAST FRIDAY THROUGH SATURDAY AS A MID LEVEL
SHORT WAVE TROUGH MOVES FROM THE SOUTHERN PLAINS TOWARD THE NORTHERN
GULF OF MEXICO. A COLD FRONT IS EXPECTED TO MOVE OVER THE AREA EARLY
NEXT WEEK WHICH SHOULD RESULT IN DRIER CONDITIONS ACROSS THE MARINE
AREAS.
&&
.AVIATION...VFR CONDITIONS ARE BEING REPORTED AT THE REGIONAL
AIRPORTS ACROSS DEEP SOUTH TEXAS THIS AFTERNOON. ISOLATED TO
SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE OCCURRING
OVER PORTIONS OF THE CWA. EXPECT VFR CONDITIONS WITH TEMPORARY MVFR
OR IFR CONDITIONS DUE TO REDUCED VISIBILITIES AND CEILINGS DURING
ANY SHOWERS OR THUNDERSTORMS THAT MAY OCCUR OVER THE AIRPORTS THIS
AFTERNOON. OVERNIGHT PATCHY FOG MAY DEVELOP OVER PORTIONS OF DEEP
SOUTH TEXAS RESULTING IN MVFR OR IFR CONDITIONS DUE TO REDUCED
VISIBILITIES AND CEILINGS. ANY FOG THAT DEVELOPS IS EXPECTED TO
DISSIPATE BY MID MORNING WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE EE 073/085 073/085 073/86 20/60/20/60/10
HARLINGEN EE 073/085 074/085 074/87 20/60/20/60/10
MCALLEN EE 072/085 072/086 073/87 20/60/20/60/10
RIO GRANDE CITY EE 071/088 071/089 072/90 20/60/20/60/10
SOUTH PADRE ISLAND EE 077/084 078/084 078/85 20/60/20/60/10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPTIC-GRIDS...69
MARINE-AVIATION...63
MESO...VEGA
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Oct 7, 12:30 PM CST, 2 hours 40 minutes before
TXZ248>257-081100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
130 PM CDT TUE OCT 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE..TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL GENERATE BRIEF DOWNPOURS WHICH MAY LEAD
TO LOCALIZED FLOODING. PATCHY FOG OVERNIGHT MAY REDUCE VISIBILITY TO
LESS THAN ONE MILE IN ISOLATED AREAS...BUT THE FOG IS EXPECTED TO
DISSIPATE BY MID MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
INCREASING MOISTURE FOR WEDNESDAY AND THURSDAY WILL LEAD TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS DEEP SOUTH TEXAS WITH
INCREASED CHANCES OF MORE LOCALIZED FLOODING FROM HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT.
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
63
Flash Flood, Cameron
- When
- October 7, 3:10 PM CST to 5:00 PM CST
- Where
- Cameron County, Harlingen
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.152, -97.453 (the zone’s center; the record gives no point)
Heavy rains produced flash flooding of roadways and businesses in Harlingen. Several cars stalled in high water near the expressway and the heavy rain caused a roof failure to a local business.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Kansas, October 7, 20037 events
- Heavy Rain in Florida, October 7, 20031 event
- Heavy Rain in Florida, October 7, 20031 event
- Hail in Florida, October 7, 20030.75 in hail · 1 event
- Damaging Wind in Florida, October 7, 200350 kt wind · 1 event
- Hail in Florida, October 7, 20030.75 in hail · 1 event
- Damaging Wind in Florida, October 7, 200350 kt wind · 1 event
- Damaging Wind in Florida, October 7, 200350 kt wind · 1 event
- Funnel Cloud in Florida, October 7, 20031 event
- Hail in Florida, October 7, 20031 in hail · 1 event
- Heavy Rain in Puerto Rico, October 7, 20031 event
- Hail in Tennessee, October 7, 2003$150 · 1 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379805.